MAUDE Adverse Event Report: ZHENJIANG ASSURE MEDICAL DRIVE DEVILBISS HEALTHCARE POLYFLY WHEELCHAIR; CHAIR, WITH CASTERS

ZHENJIANG ASSURE MEDICAL DRIVE DEVILBISS HEALTHCARE POLYFLY WHEELCHAIR; CHAIR, WITH CASTERS
Model Number TR18
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Drive devilbiss healthcare was notified of an incident involving a wheelchair by the end user's daughter who stated the wheel locks did not engage, and the wheelchair moved as the end user attempted to sit down.The end user subsequently fell, sustaining a femur fracture.Surgical intervention was required, and the individual is currently receiving continued care in a rehabilitation facility.The product labeling for this wheelchair instructs users to engage the dual wheel locks against the rear tires and to ensure the front casters are positioned forward before entering or exiting the chair.As part of its complaint review and evaluation process, drive devilbiss healthcare will also notify the manufacturer of the product about this complaint.
 
Additional Manufacturer Narrative
Drive devilbiss healthcare previously reported an incident involving a wheelchair by the end user's daughter who stated the wheel locks did not engage, and the wheelchair moved as the end user attempted to sit down.The end user subsequently fell, sustaining a femur fracture.Surgical intervention was required, and the individual is currently receiving continued care in a rehabilitation facility.The product labeling for this wheelchair instructs users to engage the dual wheel locks against the rear tires and to ensure the front casters are positioned forward before entering or exiting the chair.The device was returned for evaluation.During evaluation, the rear wheel brakes were confirmed to function as intended.The manual includes a warning instructing users to engage the dual wheel locks on both rear wheels before entering or leaving the chair.It is unclear whether the rear wheel locks were engaged prior to the end user getting into the chair, as instructed in the manual.An issue identified during evaluation involved the hand rim brake, which is primarily intended for use while the user is already seated.The brake pad was misaligned with the hand rim due to a loose c-shaped metal bracket that secures the brake assembly to the frame.The right bracket detached during inspection.The loosened screws in the bracket allowed the brake assembly to move, resulting in misalignment between the hand rim and brake pad.It is possible that the bracket was not tightened appropriately during attachment of the extension.

Brand Name
DRIVE DEVILBISS HEALTHCARE POLYFLY WHEELCHAIR
Common Device Name
CHAIR, WITH CASTERS
Manufacturer (Section D)
ZHENJIANG ASSURE MEDICAL
no 297,chuqiao road,
zhenjiang city, jiangsu
CH 
MDR Report Key24283104
Report Number2438477-2026-00010
Device Sequence Number18623718
Product Code INM
UDI-Device Identifier00822383132044
UDI-Public(01)00822383132044
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
Report Date (Section F) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberTR18
Device Catalogue NumberTR18
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/09/2026
Event Location Home
Date Report to Manufacturer04/29/2026
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/29/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA04/29/2026